Alert archive / Texas / Tornado Warnings in 1995

Tornado Warning 61, NWS Norman, OK

May 26, 1995Wichita County, Texas

NWS Norman, OK issued this tornado warning at May 26, 1995, 7:07 PM CDT for Wichita County, Texas. It was in force for 53 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 26, 1995, 7:07 PM CDT (00:07 UTC)
Expired
May 26, 1995, 8:00 PM CDT
In force
53 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Wichita County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 1995-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 881 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 1995-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
881 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 270008
TOROKC
TXC485-487-270100-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
707 PM CDT FRI MAY 26 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN NORTHERN TEXAS
     WICHITA AND EASTERN WILBARGER

INCLUDING THE FOLLOWING LOCATIONS
     IOWA PARK...KAMAY...VALLEY VIEW...GRAYBACK...ELECTRA AND
     MAGNOLIA

AT 707 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 9
MILES SOUTH SOUTHWEST OF MAGNOLIA.

THE TORNADO WAS MOVING EAST NORTHEAST AT 25 MPH.

TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE.  OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR.  USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY.  AVOID WINDOWS.  ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.


LAT...LON 3384  9860 3382  9916 3404  9917 3412  9866

CS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 26, 3:46 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, May 26, 3:46 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
340 PM CDT FRI MAY 26 1995

INTERESTING WX SCENARIO WL OCCUR OVR NXT 24-36 HRS OVR FA. AS OF
19Z...HAVE STG STORMS DEVELOPING OVR EXTREME WRN PART OF N TX...MAINLY
OVR KNOX AND FOARD COUNTIES. MID 60-LOW 70 DWPTS AND ADDED
DESTABILIZATION DUE TO DAYTIME HEATING OVR WRN N TX SHOULD KEEP STORMS
MOVG ACRS FA.

WL KEEP FFA GOING OVR PREV DESIGNATED AREAS TNGT SINCE IT APPRS FA WL
GET A COUPLE MORE ROUNDS OF PRECIP. THE FIRST STMS WL MOV THRU THIS
AFTN/ERLY EVENING AS S/W FM W TX MOVS OVR AREA...AND THE SECOND AREA WL
MOVE IN LATER TONIGHT WHEN MAIN UPR TROF AND DRYLINE MOV TWD AREA. ETA
ISETROPIC ANALYSIS SHOWS CONTINUED UVM THRU 12Z SAT OVR MUCH OF
FA...WHILE REG SNDGS SHOW PWS IN EXCESS OF ONE INCH. FFG VALUES ALSO
REMAIN LOW...WITH MANY COUNTIES BLO 2.0 INCHES FOR 3-HR RNFL.

NGM/ETA SHOW SLIGHTLY SLOWER MOVEMENT OF SYSTEM THAN AVN THRU 48 HRS.
WITH MAX H3 WINDS STILL ON WEST SIDE OF UPR TROF...WL TREND TWD SLOWER
MOVMT. ALL MODELS SHOW DRYSLOT/SUBSIDENCE BEHIND TROF...SO WL BEGIN
CLEARING SAT AFTN FM SW TO NE BY SUN 12Z.

EXTND PD RETURNS TEMPS BACK TO NEAR NORMAL THRU WED...WITH NXT SYSTM TO
MOV IN AFT 00Z THU. A FEW WK S/WS ARE SHOWN THRU EXTND...BUT LUKS TOO
DRY TO ADD PRECIP TO FIRST 2 DAYS OF EXTND ATTM. WL BRING SLG CHC POPS
INTO WEST ON WED...WITH GRAD WRMG TRND.

WL PROB KEEP DIURNAL TEMP RANGE LOWER THAN MOS ERN ZNS ON SAT. OTHERWISE
MOS LUKS OK.

FCST ID=17/MMT

FIRST GUESS NUMBERS
HBR   66  81  56  85 / 70  30  10  0
OKC   64  77  59  80 / 60  50  20  10
SPS   68  82  60  86 / 70  30  10  10
GAG   60  80  53  82 / 50  20  10  5
PNC   65  77  59  80 / 60  50  20  10
DUA   69  80  63  82 / 50  40  30  10

.OKC...FFA TNGT...OKZ014-016>048-050>052.
.TX...FFA TNGT...TXZ083-089-090.

In the hours before

Local storm report, May 26, 4:33 PM CDT, 2 hours 34 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
430 PM CDT FRI MAY 26 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1603   F       11 MILES SOUTH OF VERNON, TX   NICKEL-SIZE HAIL
5/26/95       WILBARGER

1500          GILLILAND                 TX   DIME-SIZE HAIL IN GILLILAND
5/26/95       KNOX

BZ

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:07 PM CDTTornado WarningOUNWilbarger33 min
May 26, 9:35 PM CDTFlash Flood WarningOUNWilbarger3 hr
May 26, 9:54 PM CDTSevere Thunderstorm WarningOUNWilbarger51 min
May 26, 9:57 PM CDTSevere Thunderstorm WarningOUNWichita63 min
May 27, 12:36 AM CDTSevere Thunderstorm WarningOUNClay39 min

Nearby

Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.